Alert archive / Nebraska / Tornado Warnings in 2023

Tornado Warning 2, NWS Cheyenne, WY

May 9, 2023Banner County, Kimball County, Nebraska

NWS Cheyenne, WY issued this tornado warning at May 9, 2023, 8:15 PM MDT for Banner County, Kimball County, Nebraska. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2023, 8:15 PM MDT (02:15 UTC)
Expired
May 9, 2023, 8:26 PM MDT
In force
11 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Banner County, NE, Kimball County, NE

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2023-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2023-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1613 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

136 
WFUS55 KCYS 100215
TORCYS
NEC007-105-100245-
/O.NEW.KCYS.TO.W.0002.230510T0215Z-230510T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
815 PM MDT Tue May 9 2023

The National Weather Service in Cheyenne has issued a

* Tornado Warning for...
  North central Kimball County in the Panhandle of Nebraska...
  South central Banner County in the Panhandle of Nebraska...

* Until 845 PM MDT.
    
* At 815 PM MDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles north of Oliver Campground, or 12 miles
  northwest of Kimball, moving east-northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  north central Kimball and south central Banner Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4130 10380 4143 10384 4153 10366 4133 10355
TIME...MOT...LOC 0215Z 243DEG 21KT 4138 10379 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Wills
1 follow-up statement
785 
WWUS55 KCYS 100226
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
826 PM MDT Tue May 9 2023

NEC007-105-100236-
/O.CAN.KCYS.TO.W.0002.000000T0000Z-230510T0245Z/
Kimball NE-Banner NE-
826 PM MDT Tue May 9 2023

...THE TORNADO WARNING FOR NORTH CENTRAL KIMBALL AND SOUTH CENTRAL
BANNER COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However small hail and
gusty winds are still possible with this thunderstorm.

LAT...LON 4130 10380 4143 10384 4153 10366 4133 10355
TIME...MOT...LOC 0225Z 243DEG 21KT 4141 10371 

$$

Wills

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at May 9, 5:53 PM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 9, 5:53 PM MDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
553 PM MDT Tue May 9 2023

.SHORT TERM...(This evening through Wednesday)
Issued at 400 PM MDT Tue May 9 2023

Current surface analysis depicts high pressure slowly sagging
southward into the Great Lakes throughout the morning and afternoon.
Off to the west, a shortwave trough dug to the southeast across
southeast Wyoming and into the Nebraska Panhandle. Active weather
pattern remains on track over the next 12 to 36 hours, with
increasing confidence of a vigorous Pacific storm system that is
progged push across the Intermountain West through to the High
Plains Wednesday.

For today and tonight, SPC continues to hold a marginal risk for
severe storms for a cluster of elevated thunderstorms expected to
develop in northeast Colorado and travel northward across the
Wyoming and Nebraska border. Looks like a two round event, with
early onset precipitation this afternoon and again later tonight. At
this time, cannot rule out a storm or two becoming stronger between
4pm and 9pm MDT. However, the stronger storms look a bit better in
the overnight hours from Cheyenne to the southern Panhandle. Looking
at the thermodynamic profiles for the overnight hours, RAP forecast
soundings remain on the high end, with up to 2000 J/kg of MUCAPE and
decent shear capable of producing strong to severe storms. HiRes
model guidance, including the HRRR, has come more in-line with
picking up on these features and having storm relative helicity
upwards to 150 m^2 s^-2. Main impacts with these storms will remain
with gusty to strong winds and hail. With that being said, forecast
tonight will be tricky, with models having a difficult time locking
onto a solution and continually pushing this convection further
eastward into the most southeastern portion of the CWA and moving
into central Nebraska by the early morning hours. As the forecast
currently stands, most impacts should remain across the southern
Nebraska Panhandle, with the HRRR coming more in-line with the
general model consensus and placing convection further to the east
and less in Laramie County.

Wednesday onward will remain a bit more active, beginning with some
low-level fog from some moisture advection late Tuesday night into
Wednesday morning. Forecast soundings, combined with HRRR surface
visibility, have less than 1/4 miles visibilities for Laramie
County and the majority of the Nebraska Panhandle. Higher confidence
for fog exists across the Panhandle, where overnight wetting rain
and upslope flow will aid in fog development. Should see fog persist
through the early morning hours, lifting to low stratus through the
late morning and maybe even into the early afternoon. Overall, foggy
conditions and low stratus will play a role tomorrow for convection
and if enough surface heating can occur. However, with enough mid-
level instability and MUCAPE in the 1500 J/kg or greater, any sort
of lift will likely break through those restrictions and allow
convection to occur. In addition will need to pay attention to the
nice boundary that will set up across southeast Wyoming, where clear
skies and differential heating are more likely to occur earlier in
the morning north of Laramie County.

Once again, looking at the thermodynamic profiles for Wednesday, the
SREF is indicating a high likelihood of CAPE values reach above 1000
J/kg for areas along and east of I-25, keeping the best
opportunities for impactful weather along the I-25 corridor and in
the Nebraska Panhandle. Forecast soundings are also pointing at a
more impactful system with better MUCAPE values hovering around 1500
to 2200 J/kg, steep 700-500mb lapse rate around 8.1C/km, effective
bulk wind difference at 45kts, good 0-3 km SRH, and the SHIP
parameter at 1.5. All in all, convective parameters remain favorable
between model runs for strong to severe thunderstorms for eastern
Wyoming and the Nebraska Panhandle. Therefore, severe weather will
remain possible tomorrow, with large hail, damaging winds, and heavy
rain being the most likely impacts. In addition, chances continue
for some organized rotating updrafts, which could produce a few
isolated tornadoes. As the previous forecaster mentioned, HiRes
model guidance has remained consistent with discrete cells earlier
in the day, becoming more organized line of storms as they push
eastward into the Nebraska Panhandle by the afternoon hours.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 400 PM MDT Tue May 9 2023

Very active weather conditions through the end of the week and into
the weekend. The main impacts are as follows:
* A strong weather system slowly moving through the area Wednesday
  through Friday will continue to produce a heavy rainfall and
  isolated severe storm threat on Thursday.
* Heavy snowfall is possible for the highest peaks Thursday through
  Friday.
* Unsettled weather continues with daily shower and storm chances
  continuing through the weekend.

The daytime hours on Thursday will be a complex transition period in
the evolution of the strong spring storm traversing the Rockies this
week. On the synoptic scale, a vigorous closed 500-mb low will be
moving across south central Colorado by 12z Thursday, producing lee
cyclogenesis at the surface ahead of it. The system will gain a
negative tilt as it pushes into a strong ridge to our east. This
will turn the flow southeasterly across much of the depth of the
atmosphere and continue to advect in impressive moisture to the
area. PW values of 0.5 to 1.0" will cover much of the area per
ensemble mean forecasts at 12z Thursday, increasing from west to
east. These numbers are unseasonably high, generally around the 97th
to 99th percentile of mid-May climatology. Instability and shear
look quite a bit weaker than Wednesday, but there still may be
enough to produce an isolated severe threat. Veering wind profiles
per GFS forecasts are most prevalent in the morning hours Thursday,
becoming more vertically stacked as the upper level low treks
eastward. Lapse rates in the 6 to 7 C/km range across the area are
also more marginal. The saturated, skinny CAPE profile suggests the
possibility for more of a heavy rainfall threat Thursday into
Thursday night. Generally still thinking this will play out as a
widespread stratiform rain with embedded convection scenario that
could produce locally heavy rainfall.

As the upper level low continues to wind up Thursday into Thursday
night, it will develop a defined TROWAL and substantial isentropic
lift on its northwest flank. One of the main pieces of uncertainty
with this component of the system is just how far west this lift
will extend. The GFS (with support from the hires models that go out
this far) depicts a tighter system with this dynamic lift mainly
confined to areas along and east of the Laramie range, whereas the
ECMWF has a broader system with dynamic lift extending further west
into Albany and eastern Carbon counties. This difference results in
substantially different QPF solutions for areas west of the Laramie
range, which would have implications on the rain-on-snow flooding
potential. Details on that threat can be found in the Hydrology
section below. This would also have implications for snowfall
accumulation on the higher peaks, as the drier scenario might keep
the Snowy range peaks below warning criteria. Held off on any
headlines due to this uncertainty, but ensemble means produce
warning criteria snowfall in the vicinity of Medicine Bow Peak, so
may need a Watch soon. However, the impacts may reduced owing to the
very high snow levels, such that these high totals may only be found
at 11 kft or higher.

Heading beyond into Friday and the weekend, we'll see the system
weakening on Friday with northerly wraparound flow. Expect a chilly
and breezy day with on and off showers as the storm starts to decay
and become less organized. Could see some embedded thunder, but much
smaller lapse rates should keep this fairly isolated. Both major
ensemble systems have now converged on a widespread mean of 1.5 to
2.5" QPF across the area along and east of the Laramie range by
Saturday morning. However, due to mesoscale dynamics and the
convective nature, this is likely to be much spottier in reality,
with some areas potentially picking up 3" or more of rain, while
others may struggle to get to 0.5". As the main rainy period comes
in range of the hires models, these locality details may be able to
be refined in the coming days.

For the weekend and beyond, the pattern looks very messy. An
extremely strong ridge will start to build in over southwest Canada
this weekend and develop a Rex block pattern. By Sunday, models show
a piece of the decaying vort-max breaking off and retrograding back
westward underneath the block to the north. With weak steering flow
over much of the west, we'll have a lingering unsettled pattern that
will continue produce daily chance for showers and thunderstorms as
weak vort-maxes meander around the western CONUS.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 545 PM MDT Tue May 9 2023

Several aviation hazards continue tonight, with the first round of
thunderstorms moving out now but a second likely to follow late
tonight towards early Wednesday morning. The first round of storms
has moved through Scottsbluff, and a quick round of rain with
thunder is likely at KAIA and KCDR in the next hour that may
produce MVFR to perhaps brief IFR conditions. These are likely to
miss KSNY, but lightning will be close by. A few showers and weak
storms will continue for a few hours after, before another round
of storms develops later tonight. Generally thinking this will
move through around 07z to 12z, so return a few terminals to VCTS
for portions of that period. This is most likely to impact KCYS,
KSNY, KBFF, and KAIA.

Additionally, southeast winds will bring in abundant low level
moisture tonight and may produce low clouds and fog Wednesday
morning. Hires models are fairly inconsistent with this
possibility, so don't have very high confidence. The best chance
for IFR is at KSNY and KCYS, though category reductions are
possible at KLAR, KBFF, and KAIA also. By late morning, this
should lift/break and allow the atmosphere to destabilize for
another round of PM storms Wednesday. Hires models are showing a
fairly late show, so introduced another round of VCTS but starting
after about 20z at KLAR, and 22z further east.

&&

.FIRE WEATHER...
Issued at 400 PM MDT Tue May 9 2023

Minimal fire weather concerns throughout the week, with daily
chances for wetting rains through Monday of next week.
Thunderstorms will leave to gusty and erratic winds, combined with
a few lightning strikes with stronger storms. Forecast rainfall
amounts continually trend higher with most places with above
normal QPF expected.

&&

.HYDROLOGY...
Issued at 400 PM MDT Tue May 9 2023

Increasing hydrology concerns over the next few days as a warm,
slow moving, and waterlogged system approaches the area. The
Little Snake River remains at action stage at Baggs, cresting
just below minor flood stage this morning. This could be exceeded
as early as Wednesday morning after the snow melt from today flows
further downstream. The typical diurnal cycle crests in the early
morning hours at Baggs. Therefore, a Flood Watch has been issued.

In addition to the warmer temperatures, we have a significant
weather system approaching our area. Scattered to numerous
thunderstorms Wednesday night will come with very high snow
levels, with rain falling as high as 10,500'. While most of this
activity is expected to be further east, some wet storms could
move over the Snowy range where significant snowpack remains.
Rain-on-snow concerns increase through the day Thursday as the
system pushes impressive moisture content back into Carbon county.
While snow levels will be lower during this time, rain falling in
the 7500 to potentially as high as 9500' would be on a significant
lingering snowpack. Thus will have to monitor for increased runoff
and flooding. The most precipitation is expected along and east of
the Laramie range though, where snow is mostly long gone. However,
substantial precipitation rates could produce local flood concerns
Wednesday night through Friday morning. Most of this area remains
in drought though, which may temper (but not eliminate) hydrology
concerns to the east.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...MRD
LONG TERM...MN
AVIATION...MN
FIRE WEATHER...MRD
HYDROLOGY...MN
Hazardous weather outlook, May 9, 2:43 PM MDT, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
243 PM MDT Tue May 9 2023

NEZ002-003-019>021-054-055-095-096-WYZ101>119-102045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
243 PM MDT Tue May 9 2023

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated strong to severe thunderstorms are possible in far
southeast Wyoming and western Nebraska. Hail over 1 inch and wind
gusts over 60 mph will be the primary threats with any storms.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Severe thunderstorms are expected on Wednesday developing first in
the higher terrain of southeast Wyoming. Additional thunderstorms
are expected during the later afternoon and evening especially
over southeast Wyoming and western Nebraska. Large hail over 1
inch, wind gusts over 60 mph, and a tornado or two will be
possible with any of the stronger storms.

.Spotter information statement...
Spotters are encouraged to report any wind, hail or tornadoes to
the National Weather Service.

In the hours before

Local storm report, May 9, 4:41 PM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             22 NE CHEYENNE          41.37N 104.49W
05/09/2023  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            SPOTTER REPORTED LOTS OF HAIL UP TO QUARTER
            SIZE.

&&
Special weather statement, May 9, 5:54 PM MDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
554 PM MDT Tue May 9 2023

NEZ021-100100-
Morrill NE-
554 PM MDT Tue May 9 2023

...A strong thunderstorm will impact portions of southeastern Morrill
County through 700 PM MDT...

At 553 PM MDT, Doppler radar was tracking a strong thunderstorm near
The Intersection Of Highway 385 And 92, or 33 miles south of
Alliance, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bridgeport, Bridgeport State Recreation Area, Northport, The
Intersection Of Highway 385 And 92 and Broadwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4155 10310 4172 10313 4183 10268 4176 10267
      4174 10265 4154 10264
TIME...MOT...LOC 2353Z 254DEG 28KT 4163 10304

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Wills
Special weather statement, May 9, 6:40 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
640 PM MDT Tue May 9 2023

NEZ054-WYZ108-118-119-100115-
Kimball NE-Goshen County WY-Central Laramie County WY-
East Laramie County WY-
640 PM MDT Tue May 9 2023

...A strong thunderstorm will impact portions of northwestern
Kimball, south central Goshen and northeastern Laramie Counties
through 715 PM MDT...

At 640 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Gun Barrel, or 23 miles northeast of Cheyenne,
moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gun Barrel and Meriden Rest Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4129 10446 4136 10452 4166 10434 4131 10405
TIME...MOT...LOC 0040Z 242DEG 25KT 4136 10443

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Wills
Local storm report, May 9, 7:06 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
706 PM MDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             6 NNE GUN BARREL        41.52N 104.31W
05/09/2023  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

&&
Special weather statement, May 9, 7:26 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
726 PM MDT Tue May 9 2023

WYZ117-118-100200-
Central Laramie County WY-South Laramie Range Foothills WY-
726 PM MDT Tue May 9 2023

...A strong thunderstorm will impact portions of south central
Laramie County through 800 PM MDT...

At 726 PM MDT, Doppler radar was tracking a strong thunderstorm over
North Cheyenne, or near Cheyenne, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cheyenne, North Cheyenne, Ranchettes and Frontier Park.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 12 and 20.
 Interstate 80 in Wyoming between mile markers 368 and 376.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4113 10483 4126 10488 4138 10466 4115 10453
TIME...MOT...LOC 0126Z 252DEG 23KT 4120 10481

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Wills
Special weather statement, May 9, 8:12 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
812 PM MDT Tue May 9 2023

WYZ108-118-100300-
Goshen County WY-Central Laramie County WY-
812 PM MDT Tue May 9 2023

...A strong thunderstorm will impact portions of southwestern Goshen
and north central Laramie Counties through 900 PM MDT...

At 811 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Meriden Rest Area, or 31 miles north of Cheyenne,
moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern Goshen
and north central Laramie Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4152 10472 4165 10468 4165 10465 4173 10465
      4180 10463 4178 10428 4150 10456
TIME...MOT...LOC 0211Z 204DEG 24KT 4158 10458

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Natoli

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:02 PM MDTSevere Thunderstorm WarningCYSBanner28 min
May 9, 7:23 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball52 min
May 9, 7:51 PM MDTTornado WarningCYSBanner, Kimball24 min
May 9, 7:59 PM MDTSevere Thunderstorm WarningCYSBanner46 min
May 9, 8:43 PM MDTSevere Thunderstorm WarningCYSBanner32 min
May 9, 9:00 PM MDTTornado WarningCYSBanner30 min
May 9, 9:25 PM MDTSevere Thunderstorm WarningCYSBanner38 min
May 9, 10:57 PM MDTSevere Thunderstorm WarningCYSScotts Bluff48 min
May 9, 11:43 PM MDTSevere Thunderstorm WarningCYSScotts Bluff25 min
May 9, 11:49 PM MDTFlash Flood WarningCYSBanner, Scotts Bluff3 hr
May 10, 1:19 AM MDTSpecial Weather StatementCYSCheyenne26 min
May 10, 1:51 AM MDTSevere Thunderstorm WarningCYSCheyenne39 min
May 10, 3:04 AM MDTSpecial Weather StatementCYSCheyenne, Kimball41 min
May 10, 3:17 AM MDTSevere Thunderstorm Warning Considerable damage threatCYSCheyenne, Kimball58 min
May 10, 11:47 AM MDTFlood WatchCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more48 hr

Nearby

Tornado Warnings in Nebraska, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.